Do you ever have problems when you change out, with the new sets?
It seems the past few times, including a few times in the past,
that my first day I spend in the 400s. It's horrible!!! I will
move to other spots, use/waste new sets, & even waste insulin &
open a new vial out of desperation to get my pump to work as it
should. Then, all of us sudden it seems to kick in. This happened
yesterday & today, I'm drained, at work, feeling wimpy. Any advise?
I've had some sets that I knew weren't in right and had to change again right away. (I use the Inset 30's so I can see the cannula) Maybe I have had your experience but if my numbers start going up for no reason after changing I wouldn't wait for a whole day of highs, let alone into the 400s!! That's way too high! And I hope you do corrections, by shot if necessary to not stay that high any longer than necessary.
When you say "all of a sudden it seems to kick in" I'm assuming you mean with a new set, not the same one that was giving you 400s. The only things I can think of are insertion technique if this happens often enough maybe you could have your pump support walk you through an insertion to see if you can do something differently. The other thing that comes to mind (and I've had this problem) is poor absorption. When I've had that in the past I've been high for awhile and then gone very low even with no bolus still onboard, so I'm convinced it absorbed much later. What did I do? I rotated my site. I mean a completely different area I hadn't used for awhile (like hips which are my favorite to stomach which has good absorption and several spots.
I'm sorry you're feeling wimpy. I agree with Zoe that it's probably an absorption issue. Try moving it to a site that you've never used before or used least often and see if that helps. Hoping you feel better soon. :)
I leave my old set in for a while when I change,
I hook up to the new one and if there is trouble , I switch back until I can figure it out.
Changing my set sends my numbers up every time, even with no set problems and I can not figure out why. It makes no sense at all.
Now,I leave my old set in for a half a day and then take it out and generally I have no troubles.
I'm feeling well now, thank you. the thing is that i go so long & so high
because i havent figured out how to find the problem. i DO switch places on
me, new sets, & like i said even new vial. in the meantime i do my flexpen, but
it seems nothing works until it feels like it. it will start out of no rhyme or
reason to me. if i moved area, how long do i wait? i usually go a few hours &
same old, same old. it's so frustrating & the waste = $ waste, which i cannot
continue doing either.